MAUDE Adverse Event Report: ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 3013SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).D4/g4: device is not distributed in the united states, but is similar to device marketed in the usa.Therefore, (01)gtin is not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What is the lot number? 6.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 7.Where was the surgicel used (on what tissue)? 8.How much surgicel was used during the procedure? 9.Was the surgicel product left in place? was the excess irrigated and removed? 10.What was the onset date of the infection? 11.Were cultures performed? if yes, results? 12.Has any surgical or medical intervention been performed? 13.What is physician¿s opinion as to the cause of this event? 14.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection? 15.What is the patient¿s current status? 16.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic cystectomy procedure on (b)(6) 2025 and absorbable hemostat was used.During the procedure, after using absorbable hemostat on (b)(6) 2025, an infection occurred in the patient.The causal relationship is unknown, but the patient is currently undergoing treatment.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h 6.Health effect - impact code, h 6.Health effect - clinical code.Additional information was requested, and the following was obtained: 1.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? used prophylactically for hemostasis 2.How much surgicel was used during the procedure? 3g 3.Was the surgicel product left in place? was the excess irrigated and removed? yes, product was left in place; no irrigation was performed.The product was applied to prevent hemostasis, and no washing was performed afterward.4.What was the onset date of the infection? post-operative day 1.Infection occurred the day after surgery, and the patient had a fever for two days.The patient recovered conservatively with antibiotics and improved by day 3.The patient has already been discharged.5.Has any surgical or medical intervention been performed? yes, conservative treatment with antibiotics.6.What is physician¿s opinion as to the cause of this event? causal relationship with surgicel is unclear.7.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection? no alleged deficiency.8.What is the patient¿s current status? the patient recovered after antibiotic treatment and was discharged, currently under follow-up.9.What is the users experience w/ surgicel powder and other hemostatic agents? surgicel powder is routinely used; physician noted infection may not be directly related to product.The following information was requested, but unavailable: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? unk 2.What were the diagnosis and indication for the index surgical procedure? unk 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.Unk 4.Was there any intraoperative concurrent use of other products? unk 5.What is the lot number? unk where was the surgicel used (on what tissue)? unk 6.Were cultures performed? if yes, results? unk.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL POWDER USA - ABSORBABLE HEMOSTA
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23451682
Report Number2210968-2025-12431
Device Sequence Number8057122
Product Code LMG
UDI-Device Identifier10705031237506
UDI-Public10705031237506
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3013SP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown